Bruising under the eyes after fillers or Belotero
With fillers becoming increasingly popular, bruising under the eyes after fillers or Belotero is becoming a more serious problem. This is especially so when the bruises can’t be covered and lead to missed work or social commitments. There are a number of good protocols out there for bruising, but you MUST ask the doctor/nurse who’s doing the injections about their particular protocol. Here are some ideas for prevention of bruising, but any time a needle is used in skin, bleeding and bruising may occur.
Keep in mind that if you have a clotting disorder – even things like Factor V Leyden, a history of clots in your veins, or are already on blood thinners like Coumadin/warfarin, aspirin, Xeralto, etc., you MUST consult your doctor before making any changes in your medications, including the tips below!!!
- No aspirin, Aleve, Advil or Ibuprofen for one week prior to your appointment (extra strength Tylenol is fine if you don’t have liver problems)
- Avoid vitamin E and fish oil for one week prior – a multivitamin is ok
- Stop alcohol 2 days prior
- No garlic for 1-2 days prior
- Try eating fresh pineapple 2-3 times, 1-2 days prior to injections. I have no idea why this works, but seems very effective for some patients
- Take homeopathic Arnica tablets (30x) as directed on the package starting the day of or day before injections. Don’t use Arnica if you have heart disease, high blood pressure, or clotting problems without your doctor’s approval.
- Avoid exercise immediately before injections and for 24-48 hours after
- Avoid flying for 1-2 days if you can, the cabin pressure changes could affect bruising slightly
Hope this helps with bruising under the eyes after fillers or Belotero, Dr. Irwin